Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment naive
Nov 26, 2005

I SAW MY HIV SPECIALIST TODAY. IT'S BEEN 3 MONTHS SINCE MY LAST VISIT. MY T-CELL COUNT IS NOW AT 227. DOWN 20 FROM THE LAST VISIT OF 247. MY VIRAL LOAD IS DOWN 39,873 FROM 50,000 THE LAST VISIT. MY DR. IS PUTTING ME ON MEDS. I BELIEVE TRENOVIR AND SUSTIVA. I HAVE A NON-RESISTANT STRAIN OF HIV. IS THIS A GOOD REGIMEN TO BEGIN ON? SHOULD I SEEK ANOTHER SPECIALIST FOR A SECOND OPINION? HE SAID SOMETHING THAT STRUCK ME AS STRANGE. HE SAID, SOMETIMES LUPUS OR LYMPHATIC CARCINOMAS CAN MIMICK HIV. BUT, ISN'T THE VIRAL LOAD THE TEST FOR HIV IN THE BLOOD?

Response from Dr. Young

Thanks for your post.

First off, I agree with your HIV specialist that it's time to start medications. You have a CD4 count that is approaching an AIDS-defining level, the change in your viral load is not clinically significant.

I'll assume that you neglected to tell us that your doctor also prescribed 3TC or FTC with tenofovir (Viread) and efavirenz (Sustiva). This combination is a very highly recommended and potent drug regimen that rarely causes dose-limiting side effects (is very well tolerated). The fact that your doctor has run a drug resistance test before selecting the regimen is heartening, since transmitted resistance to drugs like efavirenz is not infrequent.

I don't think that there's any need to shop for a new doctor on this basis of his choices in HIV medications alone, though I can't reconcile his comments about lupus or leukemias. It would be worth clarifying your doctor's comments with him at your next visit.

I hope this helps, BY



Previous
Concerned....
Next
Cold and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement